Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 1, 2011, 3:39 PM EDT for Broward County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 3:39 PM EDT (19:39 UTC)
- Expired
- Aug 1, 2011, 4:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 80 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3053 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
730 WWUS82 KMFL 011939 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 339 PM EDT MON AUG 1 2011 FLZ067-071-072-012015- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL 339 PM EDT MON AUG 1 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BROWARD COUNTY EXTREME SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 415 PM EDT * AT 337 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR PARKLAND...AND MOVING NORTHWEST AT 5 MPH. * THE STORM WILL AFFECT... RURAL NORTHEASTERN BROWARD COUNTY RURAL NORTHERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2636 8036 2635 8021 2628 8021 2627 8036 TIME...MOT...LOC 1939Z 156DEG 3KT 2631 8028 $$ KOB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:16 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 1, 3:16 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 316 PM EDT MON AUG 1 2011 .DISCUSSION...THE CURRENT SURFACE ANALYSIS SHOWS HIGH PRESSURE OVER THE REGION WITH A DECAYING FRONTAL BOUNDARY MOVING SLOWLY SOUTH INTO NORTH CENTRAL FLORIDA. SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP LOCALLY, ESPECIALLY ALONG THE SEA BREEZES. ADDITIONAL DEVELOPMENT IS EXPECTED THROUGH LATE AFTERNOON, PARTICULARLY OVER THE INTERIOR, BEFORE GRADUALLY DIMINISHING THIS EVENING. THE LATEST MODEL SOLUTIONS DEPICT MOST OF THE ACTIVITY ENDING BY 00Z-02Z, ALTHOUGH ISOLATED SHOWERS WILL PERSIST THROUGH MUCH OF THE NIGHT OVER THE ATLANTIC WATERS WITH A FEW MOVING ONSHORE. BY TUESDAY, AN UPPER TROUGH PUSHING OFF THE MID ATLANTIC COAST WILL SEND THE ATLANTIC RIDGE AXIS TO THE SOUTHEAST WITH WESTERLY FLOW RETURNING. THE APPROACH OF WEAK SHORTWAVES ALOFT WILL ALSO WORK TO ENHANCE TOTAL ATMOSPHERIC MOISTURE, WITH FORECAST SOUNDINGS INDICATING INCREASED PRECIPITABLE WATERS OVER THE NEXT COUPLE OF DAYS. A SURGE IN MOISTURE ASSOCIATED WITH A PRE FRONTAL TROUGH WILL ALSO ATTEMPT TO MAKE INROADS ON OUR AREA, ALTHOUGH THE BEST MOISTURE SHOULD REMAIN TO OUR NORTH. INSTABILITY COMBINED WITH THE AVAILABLE MOISTURE AND SOME FORCING ALOFT WILL AGAIN RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY, A FEW STORMS PERHAPS BECOMING STRONG DURING THE AFTERNOON AND EARLY EVENING. RELATIVELY WARM MID LEVEL TEMPS SHOULD HELP CURTAIL THE THREAT FOR STRONG STORMS. SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY. THE STEERING FLOW WILL REMAIN RATHER WEAK WITH THE UPPER LEVEL RIDGE CENTERED TO OUR SOUTH, ALTHOUGH THE INTERIOR AND EAST WILL BE FAVORED FOR CONVECTION. THERE CONTINUES TO BE A HIGH DEGREE OF UNCERTAINTY IN THE EXTENDED PERIOD. HIGH PRESSURE WILL BEGIN TO BUILD BACK INTO THE SOUTHEAST STATES BY FRIDAY AS AN INVERTED TROUGH DEVELOPS OVER THE WESTERN ATLANTIC. HIGHER MOISTURE WILL GRADUALLY ADVECT INTO THE REGION FROM THE SOUTHEAST. THE EVOLUTION OF THE POTENTIAL TROPICAL SYSTEM NEAR THE LEEWARD ISLANDS WILL DETERMINE OUR WEATHER THIS WEEKEND. THE 12Z GFS HAS BACKED OFF ON THE OVERALL INTENSITY, BUT STILL TRACKS THE LOW TOWARD SOUTH FLORIDA, WHILE OTHER MODELS KEEP IT FURTHER TO THE SOUTH OR EAST. THE LATEST NHC/HPC TRACK TAKES THE SYSTEM NEAR ANDROS ISLAND AND THEN TOWARD THE NORTH NORTHWEST, REMAINING JUST EAST OF THE LOCAL AREA THROUGH EARLY SUNDAY. IT SHOULD BE NOTED THAT THE OVERALL MODEL TREND OVER THE PAST FEW DAYS HAS BEEN TO PUSH THE TRACK FURTHER TO THE WEST. THIS SYSTEM WILL CONTINUE TO BE CLOSELY MONITORED WITH SEVERAL FUTURE ADJUSTMENTS AND AMENDMENTS LIKELY NEEDED TO THE FORECAST. STAY TUNED. && .AVIATION...18Z ISSUANCE...WITH THE MORE SOUTHERLY FLOW ACROSS THE REGION...THE CONVECTION ALONG THE ATLANTIC COAST HAS BEEN ALONG THE COASTAL ZONE AND IN THE VICINITY OF THE EAST COAST TAF SITES. JUST RECENTLY THUNDERSTORMS ARE BEGINNING TO FORM INLAND. VCTS ASSIGNED ALL EAST COAST TAF SITES FOR THIS AFTERNOON. FOR TERMINAL KAPF THUNDERSTORMS EXPECTED TO FORM ALONG WEST COAST SEA BREEZE AROUND 20Z...BUT ASSIGNED VCTS AS OUT FLOW BOUNDARIES LATER IN THE AFTERNOON COULD AFFECT THE TERMINAL. MAINLY VFR CONDITIONS EXPECTED ALL TERMINALS IN THE AFTERNOON...BUT BRIEF PERIODS OF SUB-VFR CONDITIONS POSSIBLE WITH OCCURRENCE OF SHOWERS/THUNDERSTORMS. AS A WEAK FRONT CONTINUES TO MOVE SOUTHWARD INTO CENTRAL FLORIDA TONIGHT...SHOWERS AHEAD OF THE FRONT POSSIBLE ALONG EAST COAST...WITH TERMINALS KPBI...KFLL...KFXE AND KMIA ASSIGNED VCSH AFTER 06Z. && .MARINE...WINDS WILL REMAIN GENERALLY LESS THAN 15 KNOTS THROUGH THE NEXT 48 HOURS, EXCEPT LOCALLY HIGHER IN AND NEAR THUNDERSTORMS. SEAS TO REMAIN MAINLY 3 FEET OR LESS THROUGH WEDNESDAY. && .FIRE WEATHER...NO MAJOR CONCERNS AS RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 82 93 78 91 / 20 40 30 40 FORT LAUDERDALE 81 91 81 91 / 20 40 30 40 MIAMI 81 92 79 92 / 20 40 30 40 NAPLES 77 91 77 91 / 20 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...14/MJB AVIATION/RADAR/FIRE...60/BD
Hazardous weather outlook, Aug 1, 11:49 AM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1149 AM EDT MON AUG 1 2011 FLZ063-066>075-168-172>174-020700- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1149 AM EDT MON AUG 1 2011 ...SCATTERED THUNDERSTORMS INTERIOR AND GULF COAST THIS AFTERNOON... ...SLIGHT RISK OF WATERSPOUTS ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: SOUTHEAST WINDS AROUND 10 MPH WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES TODAY. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE INTERIOR AND GULF COAST SECTIONS OF THE SOUTH FLORIDA PENINSULA THIS AFTERNOON, WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE OVER EASTERN SECTIONS. SOME OF THE STORMS MAY PRODUCE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING, SMALL HAIL, HEAVY DOWNPOURS, AND GUSTY WINDS. WATERSPOUTS: THERE IS A SLIGHT RISK FOR WATERSPOUTS LATE THIS MORNING ACROSS THE ATLANTIC COASTAL WATERS DUE TO LIGHT WINDS. WIND: WIND GUSTS FROM 45 TO 55 MPH ARE POSSIBLE IN SOME OF THE STRONGEST STORMS OVER THE INTERIOR AND SOUTHWEST FLORIDA THIS AFTERNOON. HAIL: SMALL HAIL IS POSSIBLE WITH THE OCCURRENCE OF ANY THUNDERSTORMS. FLOODING: STORM MOTION IS EXPECTED TO BE SLOW AND ERRATIC THIS AFTERNOON. PONDING OF WATER ON ROADWAYS IN POORLY DRAINED LOCATIONS WILL BE POSSIBLE ACROSS THE INTERIOR AND GULF COAST. TEMPERATURES: THE COMBINATION OF TEMPERATURES IN THE LOW TO MID 90S AND SEASONABLY HIGH HUMIDITY LEVELS WILL RESULT IN A MODERATE HEAT IMPACT OVER THE INTERIOR WITH MAXIMUM HEAT INDEX VALUES RANGING FROM 105 TO 109 DEGREES. ALONG THE GULF COAST AND SOUTHEAST FLORIDA, TEMPERATURES AROUND 90 TO THE LOWER 90S WILL RESULT IN A SLIGHT HEAT IMPACT WITH MAXIMUM HEAT INDEX VALUES RANGING FROM 100 TO 104 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY, WITH THE PRIMARY THREATS BEING OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING, BRIEF HEAVY DOWNPOURS AND GUSTY WINDS. MAXIMUM HEAT INDEX VALUES WILL REMAIN OVER 100 DEGREES OVER MOST OF SOUTH FLORIDA THROUGH THE MIDDLE OF THE WEEK, RESULTING IN AN ELEVATED HEAT EXPOSURE RISK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 1, 3:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 339 PM EDT MON AUG 1 2011 FLZ067-071-072-012015- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL 339 PM EDT MON AUG 1 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BROWARD COUNTY EXTREME SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 415 PM EDT * AT 337 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR PARKLAND...AND MOVING NORTHWEST AT 5 MPH. * THE STORM WILL AFFECT... RURAL NORTHEASTERN BROWARD COUNTY RURAL NORTHERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2636 8036 2635 8021 2628 8021 2627 8036 TIME...MOT...LOC 1939Z 156DEG 3KT 2631 8028 KOB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.